MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. 55MM SELECTABLE NEW TLC; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. 55MM SELECTABLE NEW TLC; STAPLE, IMPLANTABLE
Catalog Number NTLC55
Medical Device Problem Code Firing Problem (4011)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent 4/7/2025.D4 batch # unk.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Lot number was received and dhr is pending review.When the review is completed, a supplemental medwatch will be sent with a summary of the evaluation.Photo images were received.Any additional information obtained from the photo evaluation will be included as part of the product investigation.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: 1.Could you please clarify if there were any patient consequences? 2.Could you please clarify if there was any change in the post-operative care of the patient as a result of the event? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure during firing surgeon found the firing knob was damaged, he changed the gun and completed the case.
 
Additional Manufacturer Narrative
(b)(4).Date sent 4/11/2025 photo analysis: this is an analysis of two photos submitted for evaluation.During the visual analysis, the following was observed: the photos shows a device with the handles closed, the staple height selector broken and there was missing in the photo.The firing knob was not showed in the photos.Also the device states the 826a12 batch number.No conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.Because the instrument was not returned our evaluation is limited.A manufacturing record evaluation was performed for the finished device lot number 826a12, and no non-conformances were identified.Additional information was requested, and the following was obtained: 1.Could you please clarify if there were any patient consequences?- no 2.Could you please clarify if there was any change in the post-operative care of the patient as a result of the event?- no.
 
Additional Manufacturer Narrative
(b)(4).Date sent 7/9/2025 corrected data d4: udi# the device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Additional Manufacturer Narrative
(b)(4).Date sent 7/10/2025.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the ntlc55 device was received with staple height selector broken and not returned, only gray plastic piece was returned inside the bubble wrap with no reload loaded in the device.Further analysis shows the entire anvil detached from the device and not returned for analysis; however, the anvil post appears to be damaged as if the anvil was pulled out off the device.Also, the anvil shroud showed one lock broken that support the metal body.No functional test was performed due to the condition of the device.The event reported was confirmed and due to the condition of the staple height selector and the anvil, the reported complaint was confirmed by an external cause as improper handling.It should be noted that as part of our quality process, each device is visually inspected and functionally tested during manufacturing to ensure that the device meets the required specifications prior to shipment.Please reference the instruction for use for more information.Photo analysis: this is an analysis of two photos submitted for evaluation.During the visual analysis, the following was observed: the photos shows a device with the handles closed, the staple height selector broken and there was missing in the photo.The firing knob was not showed in the photos.Also the device states the 826a12 batch number.Based on the photos reviewed the event described is confirmed, however no conclusion or root cause could be determined.As part of ethicon endo-surgery quality process all devices are manufactured, inspected, and released to approved specifications.We value your assistance in providing us an opportunity to evaluate the reported event as all information reported to our company is critical to our continuous improvement efforts.A manufacturing record evaluation was performed for the finished device lot number 826a12, and no non-conformances were identified.

Brand Name
55MM SELECTABLE NEW TLC
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
3035526892
MDR Report Key21785440
Report Number3005075853-2025-02560
Device Sequence Number8490270
Product Code GDW
UDI-Device Identifier10705036002611
UDI-Public(01)10705036002611(17)270531(10)826A12
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K092577
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNTLC55
Device Lot Number826A12
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/30/2025
Supplement Date Received by Manufacturer04/07/2025
06/17/2025
07/09/2025
Initial Report FDA Received Date04/07/2025
Supplement Report FDA Received Date04/11/2025
07/09/2025
07/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown